MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Model Number EX061503CS
Medical Device Problem Codes Fracture (1260); Obstruction of Flow (2423)
Health Effect - Clinical Codes Stenosis (2263); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 08/2016), manufacture date: 08/2014.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately five months post stent placement in the distal superficial femoral artery, the subject required additional stent placement with an overlap in the target lesion.The subject was discharged from the hospital approximately two weeks post target lesion re-intervention.Approximately twenty four months post stent placement, x-ray demonstrated stent fracture.The current status of the patient was not provided.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.No additional complaint has been previously reported for this lot number.Investigation summary: images documenting the stent fracture and occlusion have not been provided.The alleged failure could not be re produced which led to an inconclusive evaluation result.In this case moderate calcification was present, the lesion was pre and post dilated, and no irregularitiy during initial stent placement were reported; the deployment was successful with excellent placement accuracy.Heavy calcification of the target vessel, insufficient pre dilation or post dilation as well as overlapping stent placement may be contributing factors.However, based on the information available a definite root cause for the event reported could not be identified.Labeling review: the instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.(expiration date: 08/2016), 08/2014, (device).(patient), (method), (conclusions).
 
Event or Problem Description

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7658861
Report Number9681442-2018-00101
Device Sequence Number10796738
Product Code NIP
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX061503CS
Device Catalogue NumberEX061503CS
Device Lot NumberANYH0706
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/23/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; ASPIRIN; ASPIRIN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR